Alert archive / Utah / Red Flag Warnings in 2010
Red Flag Warning 31, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Sep 18, 2010, 3:02 PM MDT. It took effect at Sep 20, 2010, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2010, 3:02 PM MDT (21:02 UTC)
- In effect from
- Sep 20, 2010, 12:00 PM MDT
- Expired
- Sep 20, 2010, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 18, 10:14 AM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Sep 18, 10:14 AM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1014 AM MDT SAT SEP 18 2010
.SYNOPSIS...A VERY DRY AND UNSEASONABLY WARM SOUTHWESTERLY FLOW
WILL REMAIN ACROSS THE GREAT BASIN THROUGH THE WEEKEND. A COLD
FRONT WILL PUSH THROUGH THE STATE MONDAY. SOUTHWEST FLOW WILL
RETURN BY MIDWEEK BEFORE ANOTHER TROUGH AFFECTS THE REGION
BEGINNING LATE WEDNESDAY.
&&
.DISCUSSION...MOSTLY SUNNY SKIES CONTINUE ACROSS THE CWA THIS
MORNING. VERY WARM TEMPERATURES WILL CONTINUE THIS
AFTERNOON...WITH NEAR RECORD TEMPERATURES EXPECTED IN MANY
LOCATIONS. THE RECORD HIGH TEMPERATURE FOR SALT LAKE CITY
INTERNATIONAL AIRPORT FOR TODAY IS 94F. THE CURRENT FORECAST HIGH
TEMPERATURE IS 91F. SEVERAL RECORDS WILL LIKELY BE BROKEN ACROSS
THE STATE.
ANOTHER WARM DAY IS EXPECTED TOMORROW...WITH NEAR RECORD HIGH
TEMPERATURES EXPECTED ONCE AGAIN. CURRENT FORECAST IS ON
TRACK...NO UPDATES ARE NECESSARY.
THE MAIN FORECAST CONCERN OVER THE NEXT FEW DAYS WILL BE IN
RELATION TO FIRE WEATHER. PLEASE REVIEW THE FIRE WEATHER PORTION
OF THE DISCUSSION FOR MORE DETAILS.
&&
.AVIATION...
&&
.FIRE WEATHER...THE DRY SOUTHWESTERLY FLOW DOWNSTREAM OF THE CLOSED
LOW IN THE ERN PAC WILL PERSIST ACROSS THE CWA AGAIN TODAY. WINDS
ALOFT ARE NOT ALL THAT STRONG BUT THE UNSEASONABLY WARM AIRMASS IN
PLACE SHOULD ALLOW THEM TO FULLY MIX TO THE SURFACE THIS AFTERNOON.
EXPECT SPEEDS TO JUST REACH CRITICAL LEVELS AND EXISTING RED FLAG
WARNING APPEARS ON TRACK. WINDS PICK UP SUNDAY AS THE PAC LOW OPENS
UP AND BEGINS TO MOVE INLAND WITH CRITICAL SPEEDS LIKELY BEING
EXCEEDED IN MOST AREAS. IT WILL REMAIN VERY DRY WITH THE POSSIBLE
EXCEPTION OF A LITTLE MOISTURE MOVING UP INTO SERN UT LATE SUN AND
SUN NIGHT. HOWEVER...IT APPEARS THIS WILL BE TOO LITTLE TOO LATE TO
PREVENT CRITICAL CONDITIONS FROM DEVELOPING IN THAT AREA SO WILL
LIKELY BE UPGRADING THE EXISTING WATCH TO A WARNING LATER TODAY.
AS THE TROF WEAKENS AND LIFT THRU THE NRN ROCKIES SUN NIGHT/MON IT
SENDS A COLD FRONT INTO UT. WINDS DROP OFF BEHIND THE FRONT BUT THE
DRY WINDY CONDITIONS PERSIST AHEAD OF IT AND CRITICAL CONDITIONS ARE
AGAIN LIKELY MON AFTN ACROSS ABOUT THE SERN 1/2 OF THE AREA. SO WE
MAY NEED TO EXTEND THE WARNING FOR THIS PORTION OF THE AREA YET ONE
MORE DAY.
SOUTHWEST FLOW REDEVELOPS AGAIN BY TUE AFTN AHEAD OF THE NEXT SHORT
WAVE TROF AND PICKS UP WED AS THE TROF APPROACHES. MODELS DIFFER ON
AMOUNT OF RH THAT SPREADS INTO THE AREA AHEAD OF THIS TROF SO THERE
IS STILL SOME UNCERTAINTY REGARDING CRITICAL FIRE WEATHER CONDITIONS
FOR THE MIDWEEK TIME FRAME.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 9 PM MDT SUNDAY FOR
UTZ420-423-424-426-427-431>441.
RED FLAG WARNING FROM NOON TO 9 PM MDT SUNDAY FOR
UTZ421-422-425.
WY...RED FLAG WARNING FROM NOON TO 8 PM MDT TODAY FOR WYZ277.
&&
KRUSE/WILENSKY
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Sep 18, 4:31 AM MDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 431 AM MDT SAT SEP 18 2010 UTZ001>016-019>021-517-518-WYZ021-191045- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 431 AM MDT SAT SEP 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY A WARM AND DRY AIRMASS WILL REMAIN OVER THE OUTLOOK AREA TODAY. SOUTH WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON...CREATING HAZARDOUS FIRE WEATHER CONDITIONS ACROSS MUCH OF THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WARM AND DRY AIRMASS WILL PERSIST THROUGH SUNDAY. SOUTH WINDS ARE EXPECTED TO CONTINUE TO INCREASE THROUGH THE DAY...CREATING WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS SUNDAY AFTERNOON. A COLD FRONT IS FORECAST TO CROSS THE OUTLOOK AREA EARLY MONDAY MORNING...BRINGING COOLER TEMPERATURES BUT LITTLE IF ANY THREAT OF RAIN. WINDS WILL INCREASE AGAIN TUESDAY AND WEDNESDAY AHEAD OF THE NEXT APPROACHING STORM SYSTEM...WHICH WILL ENTER UTAH WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 3:02 PM MDT | Red Flag Warning | SLC | 30 hr |
Nearby
Red Flag Warnings in Utah, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.